MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490105-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, when the vision probe was put through the catheter guide, there was a yellow ring and the customer was unable to visualize to move forward with the procedure.The customer performed multiple attempts to try to get the catheter guide to work until switching to a new one.The diagnostic procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Based on the claim against the product noting physical damage, an investigation is completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The catheter was analyzed and failure analysis investigations confirmed the customer reported complaint.Upon failure analysis, the gold plated tip ring at the distal end of the shaft appeared to have broken off.Material was missing, approximately 0.08" x 0.03" in size, and was not returned by the customer.
 
Additional Manufacturer Narrative
This instrument was further evaluated, and the following additional information was obtained: the catheter tip ring was observed to be missing.The catheter showed deformation of the tip and visible cracks on the solder.The cracked solder was most likely due to the damaged tip.The root cause of the damaged tip is likely an excessive external load applied at the tip.The instrument was also evaluated by an ion catheter design engineer with the following findings: due to ovalization of the catheter tip, the solder joint is compromised and led to tip ring dislodgement.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17122881
Report Number2955842-2023-16294
Device Sequence Number15067382
Product Code EOQ
UDI-Device Identifier00886874116258
UDI-Public(01)00886874116258(10)S10230216
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490105-11
Device Catalogue Number490105
Device Lot NumberS10230216 0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown